Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 35, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Nov 20, 2017, 9:59 AM EST for Pickaway County, Ohio. It took effect at Nov 20, 2017, 10:22 AM EST. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2017, 9:59 AM EST (14:59 UTC)
- In effect from
- Nov 20, 2017, 10:22 AM EST
- Expired
- Nov 21, 2017, 1:02 PM EST
- In force
- 27 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pickaway County, OH
The radar
The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 15.92 ft at Nov 21, 2017, 2:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
347
WGUS41 KILN 201459
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
959 AM EST Mon Nov 20 2017
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Scioto River at Circleville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC129-210259-
/O.NEW.KILN.FL.W.0035.171120T1522Z-171121T0310Z/
/CRCO1.1.ER.171120T1522Z.171120T1800Z.171120T2110Z.NO/
959 AM EST Mon Nov 20 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Scioto River at Circleville
* until this evening.
* At 9 AM the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this morning and
continue to rise to near 15.4 feet by this afternoon. The river will
fall below flood stage by late this afternoon.
* At stages near 15.0 feet, Low-lying agricultural and bottom land
becomes flooded, while flooding begins along Island and Canal Roads.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$6 follow-up statements
486
WGUS81 KILN 201520
FLSILN
Flood Statement
National Weather Service Wilmington OH
1020 AM EST Mon Nov 20 2017
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
OHC129-202320-
/O.EXT.KILN.FL.W.0035.171120T1636Z-171121T1800Z/
/CRCO1.1.ER.171120T1636Z.171121T0000Z.171121T1200Z.NO/
1020 AM EST Mon Nov 20 2017
...Flooding now expected to continue until Tuesday afternoon...
The Flood Warning continues for
The Scioto River at Circleville
* until Tuesday afternoon.
* At 9 AM the stage was 14.9 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage late this morning and continue
to rise to near 15.4 feet by this evening.The river will fall below
flood stage tomorrow morning.
* At stages near 15.0 feet, Low-lying agricultural and bottom land
becomes flooded, while flooding begins along Island and Canal Roads.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$075
WGUS81 KILN 202058
FLSILN
Flood Statement
National Weather Service Wilmington OH
358 PM EST Mon Nov 20 2017
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
OHC129-210458-
/O.CON.KILN.FL.W.0035.000000T0000Z-171121T1800Z/
/CRCO1.1.ER.171120T1600Z.171121T0000Z.171121T1200Z.NO/
358 PM EST Mon Nov 20 2017
The Flood Warning continues for
The Scioto River at Circleville
* until Tuesday afternoon.
* At 3 PM the stage was 15.4 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.5 feet by early this evening.
The river will fall below flood stage Tuesday morning.
* At stages near 16 feet, Lowland flooding continues along the river
and about one foot of water can be expected along portions of Island
Road.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$628
WGUS81 KILN 210436
FLSILN
Flood Statement
National Weather Service Wilmington OH
1136 PM EST Mon Nov 20 2017
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
OHC129-211236-
/O.EXT.KILN.FL.W.0035.000000T0000Z-171122T0651Z/
/CRCO1.1.ER.171120T1600Z.171121T0600Z.171122T0051Z.NO/
1136 PM EST Mon Nov 20 2017
...Flooding now expected to continue until late Tuesday night...
The Flood Warning continues for
The Scioto River at Circleville
* until late Tuesday night.
* At 10 PM the stage was 15.9 feet.
* Flood stage is 15 feet.
* The river is cresting. Minor flooding is occurring and Minor flooding is forecast.
* The river will fall below flood stage tomorrow evening.
* At stages near 16.0 feet, Lowland flooding continues along the river
and about one foot of water can be expected along portions of Island
Road.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$497
WGUS81 KILN 211002
FLSILN
Flood Statement
National Weather Service Wilmington OH
502 AM EST Tue Nov 21 2017
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
OHC129-211802-
/O.CON.KILN.FL.W.0035.000000T0000Z-171122T0651Z/
/CRCO1.1.ER.171120T1600Z.171121T1200Z.171122T0051Z.NO/
502 AM EST Tue Nov 21 2017
The Flood Warning continues for
The Scioto River at Circleville
* until tonight.
* At 5 AM the stage was 15.9 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river has crested. The river will fall below flood stage by this evening.
* At stages near 16.0 feet, Lowland flooding continues along the river
and about one foot of water can be expected along portions of Island
Road.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$241
WGUS81 KILN 211454
FLSILN
Flood Statement
National Weather Service Wilmington OH
954 AM EST Tue Nov 21 2017
...The Flood Warning continues for the following rivers...
Scioto River at Circleville
OHC129-212254-
/O.EXT.KILN.FL.W.0035.000000T0000Z-171122T0000Z/
/CRCO1.1.ER.171120T1600Z.171121T0900Z.171121T1800Z.NO/
954 AM EST Tue Nov 21 2017
The Flood Warning continues for
The Scioto River at Circleville
* until this afternoon.
* At 8 AM the stage was 15.5 feet.
* Flood stage is 15 feet.
* The river will continue to fall to below flood stage by this
afternoon.
* At stages near 16.0 feet, Lowland flooding continues along the river
and about one foot of water can be expected along portions of Island
Road.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$627
WGUS81 KILN 211802
FLSILN
Flood Statement
National Weather Service Wilmington OH
102 PM EST Tue Nov 21 2017
...The Flood Warning is cancelled for the following rivers...
Scioto River at Circleville
OHC129-211832-
/O.CAN.KILN.FL.W.0035.000000T0000Z-171122T0000Z/
/CRCO1.1.ER.171120T1600Z.171121T0900Z.171121T1632Z.NO/
102 PM EST Tue Nov 21 2017
The Flood Warning is cancelled for
The Scioto River at Circleville
* At 1230 PM the stage was 14.8 feet.
* The river fell below flood stage late this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 13.2 feet by tomorrow morning.
&&
LAT...LON 3981 8304 3981 8298 3960 8292 3948 8295
3948 8303
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 20, 9:39 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 20, 9:39 AM EST, 20 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 939 AM EST Mon Nov 20 2017 .SYNOPSIS... High pressure across the Ohio Valley this morning will move to the Carolinas this evening. A cold front will move east into the western Great Lakes tonight, and then across the remainder of the Great Lakes and Ohio Valley Tuesday into Tuesday night. High pressure will return to the region for Wednesday and Thanksgiving Day. Temperatures near normal will drop to below normal readings for Wednesday and Thanksgiving Day. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Surface high pressure centered just off to our south will shift east through this afternoon. With a dry airmass in place, expect to just see some high level cirrus today. Temperatures will push in to the mid to upper 40s for highs today. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... As the center of the high moves off the Carolina coast tonight, a cold front will move east into the western Great Lakes. We should see some cirrus overnight, some from the departing disturbance and more ahead of the next system. Winds will stay up with some local gusts developing overnight across the northwest as the gradient tightens well ahead of the cold front. Lows will range from the lower to mid 30s. On Tuesday, mid level s/wv will dig southeast into the Great Lakes. As this occurs, the cold front will move southeast, entering our northwest zones by late in the day. Models have trended wetter with this front, such that a chance of showers is now in the forecast for the northwest late Tuesday afternoon. Clouds will increase from northwest to southeast throughout the day. It will be breezy with wind gusts in the 20 to 30 knot range. Highs will range from the upper 40s northwest to the mid 50s southeast. For Tuesday night, mid level s/wv is expected to pivot east across the southern Great Lakes, pushing the cold front through our area. Again, the models have trended wetter, so now have a chance of showers for the northern/eastern zones where forcing and moisture will be the greatest, tapering off to a slight chance elsewhere. Precipitation will occur mostly in the evening, departing by early morning. Partial clearing is expected overnight with temperatures falling into the upper 20s to the lower 30s by morning. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The cold front will be east of the area by Wednesday morning, with cold advection occurring across the area, as surface high pressure begins to move into the region from the middle Mississippi Valley region. As the depiction of this cold front has continued to strengthen in the models, so has the cold air behind it, resulting in a 10-15 degree drop in max temps from Tuesday to Wednesday (a little more pronounced than in previous forecasts). A fast (if wavy) northern stream will set up across the northern CONUS / southern tier of Canada through the rest of the extended forecast period. The Ohio Valley will largely remain in a regime of weaker westerly / northwesterly flow to the south of the stronger jet, at least through the rest of the week, with some adjustment as a shortwave builds southward on Saturday. There has been some consolidation of model solutions with regards to this wave, and a cold front that will also move through the region at around the same time. With warm advection Friday night into Saturday morning (and likely non-diurnal temperatures) conditions should be warm enough to allow for rain as the precipitation type when the front crosses the area. Nonetheless, with limited moisture (as will be the case through the entire extended forecast period) PoPs will be kept on the low end. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... A ridge of high pressure across the Ohio Valley this morning will shift southeast through the day. Some high clouds will move into the area as a weak disturbance rotates east. Winds will become south, with local gusts around 20 knots near the northern terminals between 16Z and 22Z. For tonight, weak disturbance moves east, but more high level clouds will approach from the northwest as a mid level disturbance drops southeast into the upper Mississippi River Valley/western Great Lakes. Low pressure and a cold front with this feature will begin tightening the surface pressure gradient overnight. Above the surface, a fairly decent low level jet will move southeast into the region. This will bring the threat for non-convective LLWS conditions, developing between 04Z and 06Z. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...JGL SHORT TERM...Hickman LONG TERM...Hatzos AVIATION...Hickman
Hazardous weather outlook, Nov 20, 3:29 AM EST, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 329 AM EST Mon Nov 20 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 329 AM EST Mon Nov 20 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:29 PM EST | River Flood Warning | ILN | Franklin, Madison, Pickaway | 16 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.